advertisement
Question
Posted by: Linda | 2010/03/08

Fear of heights

Hi Doc

Please help me with this maybe stupid problem. I have an intense fear of heights, its so bad that I cannot go down a pass, we live in a town that is surrounded by passes, so it is very difficult for me, I can''t drive down and even if somebody else drives it feels as if I can''t breathe my hands start to shake and sweat, I get this uncontrolled feeling in my stomach.

What must I do to control this fear or is there some kind of pills I can drink when I know I''m gonna need it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Nothing whatever stupid about it. Fear of heights is one of several rather common fears, and fortunately responds extremely well to basic treatment by CBT ( Cognitive-Behaviour Therapy ). DOP see a good local shrink for assessment and treatment advice - I would STRONGLY recommend the Behaviour Therapy / CBT approach, as it works well and you can use it whenever you need it, and gain control of the problem. Some meds may help, but that's more temporary, more expensive in the long run, can cause their own problems, and can impair your driving.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/03/08

Nothing whatever stupid about it. Fear of heights is one of several rather common fears, and fortunately responds extremely well to basic treatment by CBT ( Cognitive-Behaviour Therapy ). DOP see a good local shrink for assessment and treatment advice - I would STRONGLY recommend the Behaviour Therapy / CBT approach, as it works well and you can use it whenever you need it, and gain control of the problem. Some meds may help, but that's more temporary, more expensive in the long run, can cause their own problems, and can impair your driving.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement